MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A1040-020
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during device preparation, it was noted that the 4x20mm armada 14 balloon dilatation catheter (bdc) could not hold pressure.The device was then advanced to the 99% stenosed lesion in the iliac artery.Inflation was attempted in the anatomy and during inflation, it was noted that the device could not hold pressure.The bdc was removed, and the hub was noted as cracked.There was no adverse patient effect and no clinically significant delay in the procedure.A non-abbott device was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported leak was confirmed; however, the reported break (cracked hub) could not be confirmed.It was noted that during balloon inflation at 2 atmospheres, fluid leaked out of a pinhole in the balloon a review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that physician thought that the device had already been damaged (cracked hub) from the beginning.It should be noted that the percutaneous transluminal angioplasty (pta) catheter, armada 14, global, instruction for use (ifu) states: it is very important to check before use that the packaging has not been damaged.In this case, the reported ifu violation did not cause or contribute to the reported complaint.Factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices or lesion calcification.In this case, a conclusive cause for the noted balloon rupture could not be determined.Furthermore, it is possible that inadvertent over torqueing of the inflation device during attempts to connect to the hub of the device, gave the impression that the hub was cracked; however, a conclusive cause cannot be determined since the complaint could not be confirmed during return analysis.The investigation was unable to determine a conclusive cause for the reported complaints.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12849552
Report Number2024168-2021-10668
Device Sequence Number4672067
Product Code DQY
UDI-Device Identifier08717648155840
UDI-Public08717648155840
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberA1040-020
Device Catalogue NumberA1040-020
Device Lot Number9022541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown